MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570660
Medical Device Problem Codes Defective Device (2588); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: approximated based on the date the manufacturer became aware of the event.(b)(4).The initial reporter's address is (b)(6).A wallflex biliary rx delivery system was received for analysis; the stent was not returned.Visual examination was performed and found one section of the inner sheath and the yellow jacket detached.The outer clear sheath was kinked and accordioned.The guidewire access sleeve (gas) ramp was lifted.The inner sheath was misaligned with the outer sheath.No other problems with the delivery system were noted.Product analysis confirmed the reported event of device damaged/defective.The inner sheath was detached, the outer sheath was kinked and accordioned.The observed failures were most likely due to procedural factors encountered during the procedure.It may be that lesion characteristics, handling of the device, the technique used by the user, and/or normal procedural difficulties encountered during the procedure limited the performance of the device.Therefore, contributing to inner sheath detached.A review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex biliary uncovered stent was used during a procedure performed on an unknown date.During the procedure, the wallflex biliary stent was noted to be defective.Note: no further information has been obtained despite good faith efforts.This event has been deemed an mdr reportable event based on the investigation results which revealed that the inner sheath of the wallflex biliary stent was detached.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15429381
Report Number3005099803-2022-05204
Device Sequence Number7511308
Product Code FGE
UDI-Device Identifier08714729759287
UDI-Public08714729759287
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Model NumberM00570660
Device Catalogue Number7066
Device Lot Number0025930656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown